Share Facebook


03-24-2013, 04:18 PM   #1
Farmwife
Forum Monitor
 
Farmwife's Avatar
 
Join Date: Apr 2012
Location: Michigan

My Support Groups:
Pred and Eye Spots

Yet another question about the Pred.
(Starting to get on the hate side of the love/hate pred.)

Grace has tapered down to 15mg of Pred today.

She's had 3 bouts today of what she calls eye spots. She's 4 and that's about as descriptive as she knows to be.

Has pred cause this for any body?
I'm assuming it's pred, I could be wrong.

I will be calling the pead. eye specialist tomorrow. Thank God he's in town.

It's a great way to start spring break.

HUGS
__________________
I'm mom to............... Little Farm Girl 8 yr old
Ibd (microscopic)
(12/28/12),
dx Juvenile Arthritis
(12/13/13)
dx Erthema Nodosum
(8/13/14)
Bladder and Bowel Dysfunction
(10/14/13)
Ehlers-Danlos Syndrome dx (1/26/17)
Remicade started on (9/8/14)Every 4 wks
Azathroprine started on 10/9/15
EN/EEN- since (1/12/13)
Past Meds- LDN, Humira, Pred, MTX, Sulfasalazine
03-24-2013, 04:39 PM   #2
jmckinley
Senior Member
 
jmckinley's Avatar
 
Join Date: May 2012
Location: Alabama
Sorry to hear of yet another complication for your sweet girl! I haven't heard of "eye spots", but I wouldn't put anything past prednisone. I hope they resolve themselves.
03-24-2013, 05:25 PM   #3
DanceMom
Senior Member
A has had floaters in the past. They come on suddenly and seem to last a few hours. They were not preceded by flashes of light so I did not consider the episodes to be harmful or significant. My Mom had floaters that were preceded by flashes of light and it turned out she had retinal detachment.
03-24-2013, 07:11 PM   #4
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
__________________
DS - -Crohn's -Stelara
03-25-2013, 12:40 AM   #5
happy
Senior Member
 
Join Date: Nov 2010
Location: Alberta

My Support Groups:
Ok. It is possible that she is still very malnourished even with the EEN.

So it is possible that the spots are tiny blind spots due to ischemia of the small blood vessels of the eye, which have developed from anemia. This is what happened to me because I was so malnourished prior to starting on the EEN. I had been on some form of EEN for three months before the spots, called 'cotton wool' developed. They eventually healed and full vision returned once I was better nourished.

http://www.avclinic.com/Retinal_signs.htm

I don't want to worry you more Farmwife, but my blood levels never revealed the extend of my illness, they only revealed mild anemia and minor low iron levels at the time.

I wouldn't be satisfied with a regular eye exam, either. I required some specialized testing for the condition to be diagnosed correctly.

I hope that it is simple 'floaters', but I would want to be sure.
__________________
Diagnosed with IBD Sept. 2010
Enteral Nutrition induced remission in August 2011
Maintaining remission on Full Elimination Diet
03-25-2013, 04:28 AM   #6
Farmwife
Forum Monitor
 
Farmwife's Avatar
 
Join Date: Apr 2012
Location: Michigan

My Support Groups:
happy

Grace does see a Pediatric Opthamologist Specialist.
It still shocks me that we have one in town but her pead GI is ALLLLLLLLL the way down state.

Dancemom,
Retinal detachment? Your poor mom. Could they save the eye?

She hasn't had spot lately. Of course she's sleeping. But hey I'm an eternal optimist and I'll take it as a good sign.

I'll call in the AM. Thanks everyone.

Last edited by Farmwife; 03-25-2013 at 07:23 AM.
03-25-2013, 07:55 AM   #7
DanceMom
Senior Member
Apparently it didn't completely detach, only partially. Just one of her many eye issues, poor lady. She also has macular degeneration and optic nerve damage. I've been begging her to see a GI because she has pretty severe GI issues as well but she's so darn stubborn. My next card to play is, "If you can go and get a diagnosis it may help us figure out what is wrong with A." Anyway, if the spots come and go I'd assume they were floaters. If they continued for a few days I'd call the doc to get his opinion.
03-25-2013, 04:32 PM   #8
B Baker
 
Join Date: Nov 2012

My Support Groups:
Hey there, sorry your little girl is going through so much so young.

Every time I have taken pred it always does crazy things to my eyes, so blurry I can barely see, floaters, blinded for a few seconds like i've just look up at sun and a kind of bouncing sensation-weird I know. Had many tests and they all came back normal.

But, after being quite frightened a few times, I now know its the pred and when i'm of it, all goes back to normal.
03-25-2013, 08:17 PM   #9
Farmwife
Forum Monitor
 
Farmwife's Avatar
 
Join Date: Apr 2012
Location: Michigan

My Support Groups:
Thanks B Baker and all.
No spots today and a matter of fact no other symptoms either.
I notice when we start the tapper of pred each week, she has symptoms for a few days.
Maybe her body is getting use to a lower dose?
She still has a eye appointment in a couple weeks. That's an emergency appointment.

Either way it's a good way to start the spring break here! I just wish the snow would melt.
03-26-2013, 03:47 AM   #10
Sascot
Forum Monitor
 
Sascot's Avatar
 
Join Date: Aug 2011
Location: Falkirk, United Kingdom

My Support Groups:
Glad Grace is having a good day minus a few symptoms!!
Wish the snow would go away here too - officially spring over here apparently and sent the kids to school with snow falling
03-27-2013, 12:50 AM   #11
CarolinAlaska
Holding It Together
 
CarolinAlaska's Avatar
 
Join Date: Jan 2013
Location: North Central, Illinois

My Support Groups:
Sorry don't have any experience with pred or eye spots. Let us know what you find out.
__________________
Carol
J's story: http://apathnotchosen.blogspot.com
*J, 18, Crohn's diagnosis 1-2013 (age13), controlled with 6MP.
Osteoporosis, Scoliosis, EDS, Asthma, Lymphedema, Epilepsy, Hla B-27 positive, gluten intolerant, thrombophlebitis, c.diff, depression, anxiety postural tachycardia/POTS and multiple food allergies.
Reply

Thread Tools


All times are GMT -5. The time now is 06:30 PM.
Copyright 2006-2017 Crohnsforum.com